Alert archive / California / Wind Advisories in 2022
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 17, 2022, 2:05 PM PST. It took effect at Nov 18, 2022, 7:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2022, 2:05 PM PST (22:05 UTC)
- In effect from
- Nov 18, 2022, 7:00 AM PST
- Expired
- Nov 19, 2022, 7:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
575 WWUS76 KSTO 172205 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 PM PST Thu Nov 17 2022 CAZ066-068-069-181400- /O.NEW.KSTO.WI.Y.0013.221118T1500Z-221119T1500Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 205 PM PST Thu Nov 17 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST SATURDAY... * WHAT...Northeast/east winds 25 to 40 mph with gusts 45 to 60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts approach 70 mph. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 7 AM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. * ADDITIONAL DETAILS...Strongest winds likely to occur from late Friday afternoon and early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
692 WWUS76 KSTO 180955 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 155 AM PST Fri Nov 18 2022 CAZ015>018-190200- /O.EXB.KSTO.WI.Y.0013.221118T1500Z-221119T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 155 AM PST Fri Nov 18 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Sacramento Valley and Carquinez Strait and Delta. * WHEN...From 7 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. * ADDITIONAL DETAILS...Strongest winds likely to occur from late morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-190200- /O.CON.KSTO.WI.Y.0013.221118T1500Z-221119T1500Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 155 AM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST SATURDAY... * WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts approach 70 mph. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. * ADDITIONAL DETAILS...Strongest winds likely to occur from late this afternoon into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
646 WWUS76 KSTO 182217 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 217 PM PST Fri Nov 18 2022 CAZ015>018-190200- /O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 217 PM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Sacramento Valley and Carquinez Strait and Delta. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. * ADDITIONAL DETAILS...Strongest winds are expected on the west side of the Sacramento Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-191500- /O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 217 PM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts approach 70 mph. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. * ADDITIONAL DETAILS...Strongest winds likely to occur from late this afternoon into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
947 WWUS76 KSTO 190911 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 111 AM PST Sat Nov 19 2022 CAZ066-068-069-191500- /O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 111 AM PST Sat Nov 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts approach 70 mph. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreation may be impacted from the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
092 WWUS76 KSTO 191459 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 659 AM PST Sat Nov 19 2022 CAZ066-068-069-191600- /O.EXP.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 659 AM PST Sat Nov 19 2022 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds across the foothills and the northern Sierra have decreased, and are no longer expected to reach Wind Advisory criteria. Wind- prone gaps such as Jarbo Gap in Butte County may remain locally gusty with gusts around 55 mph through this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:55 AM PST, 12 hours 10 minutes earlier.
Area forecast discussion, Nov 17, 1:55 AM PST, 12 hours 10 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 155 AM PST Thu Nov 17 2022 .SYNOPSIS... Dry weather with continued cool nights through the weekend. Another round of breezy north to east winds is expected Friday into Saturday. Shower chances may return Tuesday. && .DISCUSSION... Surface pressure gradient continues to relax and north to east winds have diminished across much of the area. Some local gusts of 15-25 mph are still occurring in the northern Sierra (and the windy spot of Jarbo Gap is still gusting to around 45 mph). The lighter winds and dry airmass along with mainly clear skies have allowed good radiational cooling, and current temperatures are running around 10-15 degrees cooler compared to 24 hours ago across portions of the valley that were seeing breezy north winds early Wednesday. Dew points have come up into the lower to mid 30s across much of the valley, so areas of frost will once again be possible around sunrise. NorCal will be in between wind events today with generally light winds and temperatures close to average for mid-November. Another trough will drop south into the Great Basin on Friday leading to another round of gusty offshore winds. Ensembles have been trending a little stronger with surface pressure gradients, so it's looking like we may see a little stronger winds from this upcoming event on Friday into Saturday compared to earlier this week. Gusts of 30-40 mph will be possible in the valley with gusts of 50-70 mph (locally stronger) potentially in the windier spots of the northern Sierra. If this trend continues, wind advisories may be posted for Friday afternoon into Saturday morning. Behind that, ridging moves in for Sunday into Monday resulting in lighter winds. Clear skies and a dry airmass will allow temperatures to dip to around the freezing mark, or slightly below, across the coldest portions of the Central Valley on Sunday and Monday mornings. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Dry pattern with cold overnight temperatures likely to hold into Monday with coldest outlying areas of the valley expected to see minimum temperatures around the freezing mark. Precipitation prospects still not looking too great for Tuesday as a weather system attempts to break through the ridge along the west coast. Cluster analysis still indicating quite a bit of uncertainty on its timing and strength with a majority of clusters on the dry side with stronger ridging. Even the "stronger" clusters indicate a relatively weak system moving through the mean ridge. Nevertheless, we should see at least an increase in clouds and moderating temperatures. Ensembles and clusters indicate strong ridging returning by the middle of the week and likely holding through at least Thanksgiving. && .AVIATION... General VFR conditions will continue over the next 24 hours. In the Valley, surface winds generally less than 12 kts, with local MFVR visibility in BR possible through 16Z Thursday. && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.